• Is anyone taking a combination of Dexamethasone and Revlimid?

    Asked by Charlieb on Thursday, February 2, 2012

    Is anyone taking a combination of Dexamethasone and Revlimid?

    I'm would like to know what your regiment is (rounds; number of days on; days off) and how your side effects have been.

    9 Answers from the Community

    9 answers
    • nancyjac's Avatar
      nancyjac

      I take Dexamethasone but not Revlimid. I have had 3 of 6 rounds of TCH, every 3 weeks with just the herceptin on intervening weeks. I take the Dexamethasone starting the day before chemo until day 3 after chemo. I have had insomnia, constipation, blurry vision, and some jitters from the steroid but none of the side effects from it have been severe.

      over 5 years ago
    • Charlieb's Avatar
      Charlieb

      Thanks for the response. I have all the side effects except for the vision problem. Trying to understand several things about which drug is doing what, but I figured it was the dex. having the most side effects.

      over 5 years ago
    • kathyinmccook's Avatar
      kathyinmccook

      Yes that is what I am doing. I do three week of Revlimid and then one off and take Dex only one day a week which keeps me awake all night the night I take it. Then I get my bone strenthing iv once a month. That has helped so much.

      over 5 years ago
    • nancyjac's Avatar
      nancyjac

      Hi Kathy,

      I am interested in your comment regarding a bone strengthening IV. What are you taking? I already had osteopenia before I started chemo, so I am concerned about further bone loss from the treatments. They have already pushed my calcium down to where it is low, even with supplements and I try to eat a lot of calcium rich foods.

      over 5 years ago
    • GrinsofNH's Avatar
      GrinsofNH

      My husband takes Revlimid 21 days of each 28 day cycle. Each and every Sunday, he also takes Dexamethasone (Decadron). The Dex spikes his blood sugar, and causes sleep problems for Sunday night as well. We watch his diet very carefuflly on Sunday and Monday as my husband is also diabetic. He takes a double dose of Glimepiride (diabetes meds) on Sunday evening with the blessing of his primary care physician. By Monday afternoon, everything has normalized and he's good again until the next Sunday.

      This Rev/Dex regimen has proven very effective, and well worth the aggravation.

      about 5 years ago
    • GrinsofNH's Avatar
      GrinsofNH

      nancyjac:

      The bone strengthening injection is likely Zometa, which my husband has every 28 days. It is intended to maintain your bone strength and prevent further fractures. My husband also had Kyphoplasty surgery on three of his vertebrae, which helped the pain level significantly.

      about 5 years ago
    • lansford_cub's Avatar
      lansford_cub

      I have been on Rev for a couple of years now after my stem cell transplant with Dex. Dex is not a nice med for me. The Rev doesn't seem to be an issue. 21X per month every month for about the last 3 years, with 20mg Dex once a week. I usually take Dexon Saturday AM so the effects do not linger into Sunday or the work week. I get really crabby and irritable, can't sleep, hypersensitive to disruptions, etc.

      The plus side is that I get to go ice fishing most Saturdays when I want (of course in ND that could be anywhere from November to April). In the spring and summer I can go kayaking! Hard to argue with yourself I guess! My wife is very understanding and so are the kids for the most part - they are 18, 15 and 12. I try to schedule the times to cleant the garage for Saturdays so I can be asked to not help!

      My treatment seems to be pretty common or on protocol, Rev/Dex and Zometa once a quarter. Have received my immunizations after the transplant and all seems well after almost 4 years! Zometa makes me feel a little icky afterwords but maybe that is because I want to go home from work and start getting ready for fishing! I have Zometa this afternoon at 1500 CDT, then hopefully catfishing!

      Take Care

      about 5 years ago
    • Mikelest's Avatar
      Mikelest

      I was on RvD for 6 months and my last bone marrow biopsy (last week) showed no Myeloma in my system. Revlimid 25mg 14 days then 7 days off; Velcade subcutaneous shot weekly; Dex 40mg weekly. The Dex made me hyper for a day, then disoriented and listless for a couple of days. I understand some doctors and most of Europe prescribe Prednosone instead of Dex.
      My side effects was like a roller coaster ride: I took all 3 every Thursday so I'd remember. Thursday afternoon after the Velcade I'd get woozy and crash... Thurs. PM I'd take the Rev and Dex and be hyperactive and obnoxious. Saturday lazy, Sunday crash, Monday, still can't focus, Tuesday & Wed. almost normal, and Thurs start the cycle over again. But like I mentioned before: I'm in total remission now. Hope that helps you...

      almost 5 years ago
    • gwenstacy's Avatar
      gwenstacy

      Hi Charlieb, My uncle told me what worked for him when he was on the rev-dex, and so I"m doing what he did. Of course my Dr. had some input, 21 days on of the 25mg of revlimid , and 7 days off. Once a week I take 10, 4mg tablets of dex. So I started on a tue morning, I took my rev. that morning, and at 11p.m.that night, i took my dex. on tue only, because I still get a good nights sleep by taking it that late. when i'm on my 7 days off of the rev, I still have to take the dex. I,ve been pretty sick most of the time, I started treatment April 16th. My first week on, my head itched so bad I think I scratched it raw, my glands were swollen in my neck and on my head, and my stomach. That went away. Now its fevers, chills, nausea,headache, extreme fatigue, my shoulders hurt to beat heck when i lift my arms,and the worst is that I do really stupid stuff, I have to think as hard as I can to do simple, ordinary things that I have done many times in the past, and thats also the best part, because my kids and I have had alot of good laughs over it, and my memory is unorganized and I cant seem to get organized. I have just noticed the date that you asked this question, case, and point made! worked to hard trying to spell my words write. I'm sending it anyway! L.O.L.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more multiple myeloma questions.  Also, don't forget to check out our Multiple Myeloma page.